, Volume 96, Issue 6, pp 818-819
Date: 28 Nov 2012

Rhabdomyolysis in a multiple myeloma patient secondary to concurrent treatment with lenalidomide and pravastatin and to lenalidomide alone

Rent the article at a discount

Rent now

* Final gross prices may vary according to local VAT.

Get Access
This is an excerpt from the content

The use of novel agents such as immunomodulatory drugs (IMiDs) and proteasome inhibitors in the treatment of multiple myeloma (MM) has significantly improved the clinical course and prognosis of patients with this yet incurable disease. Lenalidomide has been successfully implemented in first-line induction and maintenance therapy, as well as in the therapy of relapsed and refractory disease [1, 2]. Synergistic effects of lenalidomide in combination with simvastatin on the promotion of apoptosis and the inhibition of proliferation in myeloma cells have been described, suggesting potential benefit of combined usage in the treatment of MM [3].

However, there is reason for increased caution. In 2010, one patient receiving lenalidomide in combination with fludarabine and rituximab was reported to have developed an increase in creatine kinase (CK) [4], and Urata et al. [5] reported in the International Journal of Hematology on the development of rhabdomyolysis in a patient with MM following t ...